Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 105, NWS Jackson, MS

September 2, 2008Franklin Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 11:18 PM CDT for Franklin Parish, Tensas Parish, Louisiana. It was in force for 12 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2008, 11:18 PM CDT (04:18 UTC)
Expired
Sep 3, 2008, 10:51 AM CDT
In force
12 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Franklin Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 11:43 PM CDTFLOODWinnsboro, LA6 INCHES OF WATER COVERING HIGHWAY 4 IN WINNSBORO. ALSO SEVERAL STREETS IN AND AROUND WINNSBORO ARE BLOCKADED BY LOCAL OFFICIALS. RELAYED BY WFO SHREVEPORT.
Sep 2, 11:43 PM CDTFLASH FLOODWinnsboro, LASEVERAL INCHES OF WATER AT WILSON ROAD AND HIGHWAY 4. RELAYED BY WFO SHREVEPORT.
Sep 3, 12:15 AM CDTFLOODWinnsboro, LASPOTTER REPORTED A FOOT OF WATER ON DOBBER GLASS ROAD. RELAYED BY WFO SHREVEPORT.
Sep 3, 12:15 AM CDTFLASH FLOODWinnsboro, LASPOTTER REPORTED A FOOT OF WATER ON DOBBER GLASS ROAD. RELAYED BY WFO SHREVEPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 030418
FFWJAN
LAC041-107-030715-
/O.NEW.KJAN.FF.W.0105.080903T0418Z-080903T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 215 AM CDT

* AT 1106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  TROPICAL SHOWERS AND EMBEDDED THUNDERSTORMS PRODUCING TORRENTIAL
  RAIN OVER FRANKLIN AND TENSAS PARISHES. DOPPLER RADAR INDICATED
  THAT UP TO 3 INCHES OF RAIN PER HOUR WAS FALLING IN THESE AREAS...
  AND THAT BETWEEN 6 AND 8 INCHES OF RAIN HAS FALLEN ALREADY OVER
  SOUTHERN FRANKLIN AND SOUTHERN TENSAS PARISHES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSET...
  NEWLIGHT...JIGGER...LIDDIEVILLE...CROWVILLE...BAKERS...AFTON AND
  NEWELLTON

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN
THE WARNED AREA. THIS MAY CAUSE ADDITIONAL FLOODING PROBLEMS GIVEN
ALREADY SATURATED SOILS FROM RECENT CONTINUOUS RAINFALL. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3234 9175 3241 9163 3238 9145 3222 9153
      3226 9113 3216 9116 3213 9103 3206 9107
      3208 9115 3203 9107 3182 9125 3184 9134
      3176 9136 3176 9126 3175 9128 3176 9153
      3197 9159 3188 9178 3208 9192

$$

JC
4 follow-up statements
000 
WGUS74 KJAN 030500
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CDT WED SEP 3 2008

LAC041-107-030715-
/O.CON.KJAN.FF.W.0105.000000T0000Z-080903T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-FRANKLIN LA-
1200 AM CDT WED SEP 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
FRANKLIN AND TENSAS PARISHES...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO
TRACK BANDS OF TROPICAL SHOWERS PRODUCING VERY HEAVY RAINFALL 
MOVING ACROSS THE WARNED AREA.

TRAINED SPOTTERS HAVE REPORTED 6 INCHES OF WATER COVERING HIGHWAY 4 IN 
WINNSBORO. THERE ARE ALSO SEVERAL STREETS IN AND AROUND WINNSBORO THAT
ARE BLOCKADED BY LOCAL OFFICIALS. SPOTTERS ALSO HAVE REPORTED SEVERAL
INCHES OF WATER AT WILSON ROAD AND HIGHWAY 4 IN FRANKLIN PARISH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSET...
NEWLIGHT...LIDDIEVILLE...CROWVILLE...BAKERS...AFTON...WINNSBORO AND
NEWELLTON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT WEDNESDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3234 9175 3241 9163 3238 9145 3222 9153
      3226 9113 3216 9116 3213 9103 3206 9107
      3208 9115 3203 9107 3182 9125 3184 9134
      3176 9136 3176 9126 3175 9128 3176 9153
      3197 9159 3188 9178 3208 9192

$$

JC
000 
WGUS54 KJAN 030708
FFWJAN
LAC041-107-030915-
/O.EXT.KJAN.FF.W.0105.000000T0000Z-080903T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
208 AM CDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 415 AM CDT

* AT 154 AM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN  
  FROM A BAND OF TROPICAL SHOWERS AND EMBEDDED THUNDERSTORM OVER THE 
  WARNED AREA. DOPPLER RADAR INDICATED PORTIONS OF SOUTHERN FRANKLIN 
  COUNTY HAVE ALREADY SEEN UP TO 12 INCHES OF RAIN WITH ANOTHER 2 TO 
  4 INCHES POSSIBLE. THIS WILL EXACERBATE THE FLOODING               
  PROBLEMS...AND COULD EVENTUALLY LEAD TO MORE SERIOUS FLOODING OF   
  STREAMS AND BAYOUS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSET...
  NEWLIGHT...LIDDIEVILLE...CROWVILLE...BAKERS...AFTON AND NEWELLTON

TRAINED SPOTTERS HAVE ALREADY REPORTED 6 INCHES OF WATER COVERING 
HIGHWAY 4 IN WINNSBORO. THERE ARE ALSO SEVERAL STREETS IN AND AROUND 
WINNSBORO THAT ARE BLOCKADED BY LOCAL OFFICIALS. SPOTTERS ALSO HAVE 
REPORTED SEVERAL INCHES OF WATER AT WILSON ROAD AND HIGHWAY 4 IN 
FRANKLIN PARISH. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3234 9175 3241 9163 3238 9145 3222 9153
      3226 9113 3216 9116 3213 9103 3206 9107
      3208 9115 3203 9107 3182 9125 3184 9134
      3176 9136 3176 9126 3175 9128 3176 9153
      3197 9159 3188 9178 3208 9192

$$

ERA

WILSON
000 
WGUS54 KJAN 030913
FFWJAN
LAC041-107-031315-
/O.EXT.KJAN.FF.W.0105.000000T0000Z-080912T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 815 AM CDT

* AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM BANDS OF SHOWERS AND THUNDERSTORMS CONTINUING 
TO MOVE NORTH ACROSS THE WARNED AREA. RADAR INDICATES THAT PORTIONS 
OF SOUTHERN FRANKLIN PARISH HAVE ALREADY SEEN UP TO 12 INCHES OF 
RAIN WITH ANOTHER 2 TO 4 INCHES POSSIBLE. THIS WILL EXACERBATE THE 
FLOODING PROBLEMS...AND COULD EVENTUALLY LEAD TO MORE SERIOUS 
FLOODING OF STREAMS AND BAYOUS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSET...
  NEWLIGHT...LIDDIEVILLE...CROWVILLE...BAKERS...AFTON AND NEWELLTON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3234 9175 3241 9163 3238 9145 3222 9153
      3226 9113 3216 9116 3213 9103 3206 9107
      3208 9115 3203 9107 3182 9125 3184 9134
      3176 9136 3176 9126 3175 9128 3176 9153
      3197 9159 3188 9178 3208 9192

$$

AEC
000 
WGUS74 KJAN 031551
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CDT WED SEP 3 2008

LAC041-107-031601-
/O.CAN.KJAN.FF.W.0105.000000T0000Z-080912T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-FRANKLIN LA-
1051 AM CDT WED SEP 3 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FRANKLIN AND TENSAS
PARISHES...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3234 9175 3241 9163 3238 9145 3222 9153
      3226 9113 3216 9116 3213 9103 3206 9107
      3208 9115 3203 9107 3182 9125 3184 9134
      3176 9136 3176 9126 3175 9128 3176 9153
      3197 9159 3188 9178 3208 9192

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:11 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 2, 10:11 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CDT TUE SEP 2 2008

.UPDATE...CENTER OF GUSTAV NEAR KTXK BARELY MOVING SO TROPICAL RAINS
WILL BE THE FOCUS LEAST ANOTHER 24-36 HOURS AS PWATS HOLDING 2.5-2.7.
PRIMARY RAIN BAND NOW APPEARS SET UP FOR THE OVERNIGHT ALONG AND W OF
I-55 ACROSS NERN LA/SERN AR. THIS AREA HAS CONSOLIDATED INTO BEST
REGION FOR FLASH FLOODING THROUGH DAYBREAK. HAVE LET TOR WW EXPIRE AS
CIRCULATIONS HAVE WANED IN THE PAST 2 HOURS...HOWEVER AN ISOLATED TOR
NOT TOTALLY OUT OF THE QUESTION IN SRN PORTIONS. PORTIONS OF SOME
PARISHES IN NERN LA ARE REGAINING LIMITED UTILITY POWER THIS EVENING.
HAVE ADJUSTED WIND ADVISORIES TO DOWNGRADE WEST AND CENTRAL AREAS TO
LAKE WIND ADVISORIES WHILE REMOVING THE EAST PORTIONS./40/

PREVIOUS DISCUSSIONS...SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE TO
SHOW THAT GUSTAV WILL BE SLOW TO MOVE ITS INFLUENCE AWAY FROM THE
REGION. PRECIPITABLE WATER WILL CONTINUE TO BE AROUND 2 TO 2.5 INCHES
THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE RAINS ON SATURATED
SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS... HEAVY
RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE MOVES
ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV. MODELS
SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL 15Z
WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING THAT IS GOING
ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL 7 PM
WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL
CONTINUE THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR
WEDNESDAY INTO THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY
NIGHT AND THURSDAY NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN
MODEL POPS FOR TONIGHT... WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT
MAV POPS FOR THURSDAY-THURSDAY NIGHT./17/

&&

.AVIATION...PERIODS OF HEAVY RAINFALL WILL CONTINUE PRODUCING IFR
VISIBILITIES ACROSS MAINLY WRN HALF OF THE AREA THROUGH 14Z WEDNESDAY
MORNING. ALSO EXPECTING PATCHY FOG TO DEVELOP OVERNIGHT WITH
WIDESPREAD MVFR CONDITIONS AT MOST LOCATIONS OUTSIDE OF THE RAIN
BANDS THROUGH AT LEAST MIDDAY WEDNESDAY. SOME VFR PERIODS SHOULD BE
SEEN AT TIMES AFTER ABOUT 19Z WEDNESDAY AS RAIN BANDING BECOMES
GRADUALLY NARROWER OVER TIME. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  82  72  86 / 100  93  66  49
MERIDIAN      71  84  71  88 /  96  92  64  49
VICKSBURG     73  80  72  85 / 100  94  69  44
HATTIESBURG   74  84  73  87 /  94  91  67  48
NATCHEZ       75  82  73  83 / 100  93  72  44
GREENVILLE    71  81  71  83 / 100  97  72  45
GREENWOOD     72  81  72  84 / 100  92  68  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MSZ034>037-
     040>045-047>066-072>074.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-
     025>028-034>036-040>043-047>049-053>055-059>063.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAZ007>009-015-
     016-023>026.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ074-075.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Sep 2, 2:07 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT TUE SEP 2 2008

MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING.
ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD
TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS
THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH
THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE
OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING
OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING.
BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE
REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE
55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN
ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE
FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY
MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS
THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS
OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL
AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN
ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS
LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE
PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN
APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

ARZ074-075-MSZ018-019-025>034-038-039-046-031915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
WINSTON-NOXUBEE-KEMPER-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE
EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE
OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY
RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3
INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES
OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH
WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH
CAN BE EXPECTED.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 2, 7:14 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            WINNSBORO               32.16N 91.72W
09/02/2008                   FRANKLIN           LA   EMERGENCY MNGR

            STREET FLOODING.

&&

WILSON
Local storm report, Sep 2, 7:16 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            ST. JOSEPH              31.92N 91.24W
09/02/2008                   TENSAS             LA   LAW ENFORCEMENT

            WATER COVERING A FEW ROADS.

&&

WILSON
Local storm report, Sep 2, 7:17 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            BASTROP                 32.77N 91.91W
09/02/2008                   MOREHOUSE          LA   LAW ENFORCEMENT

            WATER COVERING A FEW ROADS.

&&

WILSON
Local storm report, Sep 2, 7:27 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     TROPICAL STORM   CROSSETT                33.13N 91.97W
09/02/2008                   ASHLEY             AR   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

&&

WILSON
Special weather statement, Sep 2, 9:56 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT TUE SEP 2 2008

LAZ024>026-MSZ060-030340-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-ADAMS MS-
956 PM CDT TUE SEP 2 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LARTO AT 956 PM CDT...MOVING NORTHEAST AT 34 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN ADAMS COUNTY...AND NORTHERN CONCORDIA...
CATAHOULA AND EXTREME SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

BYB
Local storm report, Sep 2, 11:10 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     HARRISONBURG            31.77N 91.82W
09/02/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            TRAILER HOME WAS BLOWN OVER ON ITS SIDE IN EAST
            HARRISBURG. ROOF WAS BLOWN OFF A TRAILER HOME ON HWY
            3101. SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN
            THE SANDY LAKE AREA. POSSIBLE TORNADO.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:04 PM CDTFlash Flood WarningJANCatahoula, Concordia, Franklin, Richland3 hr
Sep 2, 8:44 PM CDTTornado WarningJANCatahoula30 min
Sep 2, 9:42 PM CDTRiver Flood WarningJANFranklin20 days
Sep 2, 9:52 PM CDTFlash Flood WarningJANCatahoula, Concordia113 min
Sep 2, 10:07 PM CDTTornado WarningJANCatahoula, Concordia38 min
Sep 2, 10:59 PM CDTTornado WarningJANCatahoula, Franklin46 min
Sep 2, 11:19 PM CDTAreal Flood WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more4 hr
Sep 2, 11:24 PM CDTTornado WarningJANCatahoula, Concordia, Tensas51 min
Sep 2, 11:30 PM CDTTornado WarningJANCatahoula45 min
Sep 2, 11:58 PM CDTFlash Flood WarningJANCatahoula, Concordia12 hr
Sep 3, 2:07 AM CDTFlash Flood WarningJANRichland6 hr
Sep 3, 4:11 AM CDTTornado WarningJANCatahoula, Concordia49 min
Sep 3, 4:47 AM CDTFlash Flood WarningJANEast Carroll, Madison, West Carroll2 hr
Sep 3, 6:56 AM CDTFlash Flood WarningJANEast Carroll, Madison, West Carroll4 hr
Sep 3, 7:19 AM CDTTornado WarningJANCatahoula, Concordia, Franklin, Tensas41 min
Sep 3, 7:44 AM CDTAreal Flood WarningJANMorehouse4 hr
Sep 3, 8:10 AM CDTAreal Flood WarningJANEast Carroll, Franklin, Madison, Richland, Tensas, West Carroll4 hr
Sep 3, 10:35 AM CDTRiver Flood WarningJANFranklin9 days
Sep 3, 10:35 AM CDTRiver Flood WarningJANMadison3 days
Sep 3, 10:35 AM CDTRiver Flood WarningJANTensas37 hr
Sep 3, 12:05 PM CDTAreal Flood WarningJANCatahoula, Concordia6 hr
Sep 3, 12:35 PM CDTAreal Flood WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more6 hr
Sep 3, 5:34 PM CDTTornado WarningJANCatahoula41 min
Sep 3, 5:41 PM CDTTornado WarningJANEast Carroll, Franklin, Madison, Richland, West Carroll34 min
Sep 3, 5:53 PM CDTTornado WarningJANCatahoula, Franklin, Madison, Richland, Tensas52 min
Sep 3, 6:13 PM CDTLake Wind AdvisoryJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll7 hr
Sep 3, 6:15 PM CDTTornado WarningJANCatahoula23 min
Sep 3, 6:20 PM CDTTornado WarningJANEast Carroll, West Carroll55 min
Sep 3, 6:33 PM CDTFlash Flood WarningJANEast Carroll, Madison, Richland, West Carroll4 hr
Sep 3, 6:45 PM CDTFlash Flood WarningJANCatahoula3 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.